Idiopathic hyperammonemia (IHA) had been reported in some patients with hematological malignancy after receiving intensive chemotherapy, following bone marrow transplantation, or after using 5-fluoro-uracil for some solid tumors. The chemotherapeutic agents involved include cytarabine, daunomycin, cyclophosphamide, vincristine, amsacrine, etoposide, asparaginase, busulfan, and methotraxate, all used for treating hematological malignancies. No previous reports have described the association between idiopathic hyperammonemia and combined chemotherapy with vinorelbine, topotecan, and cisplatin. We describe a 20-year-old girl with normal liver function and relapsed precursor B-lymphoblastic leuke-mia receiving the modified TVTG (topotecan, vinorelbine, thiotepa, dexamethasone, and gemcitabine) protocol to control her disease. We used cisplatin (30 mg/m2/day) to replace thiotepa on day 3 because thiotepa was not available in Taiwan. The patient developed acute idiopathic hyperammonemia after 5 days of chemotherapy and died 9 days after chemotherapy. To our knowledge, this patient is the first re-port of the association of hyperammonemia and chemotherapy with vinorelbine, topotecan, and cisplatin in the English literature.
ASJC Scopus subject areas